Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 83, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 2, 2022, 3:32 PM EDT for Seminole County, Volusia County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 3:32 PM EDT (19:32 UTC)
- Expired
- Aug 2, 2022, 3:51 PM EDT
- In force
- 19 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WUUS52 KMLB 021932
SVRMLB
FLC117-127-022015-
/O.NEW.KMLB.SV.W.0083.220802T1932Z-220802T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
332 PM EDT Tue Aug 2 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Eastern Seminole County in east central Florida...
South central Volusia County in east central Florida...
* Until 415 PM EDT.
* At 331 PM EDT, a severe thunderstorm was located near Geneva, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Geneva, Lake Harney, Farmton and Mullet Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Harney, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2886 8105 2879 8098 2865 8111 2877 8123
TIME...MOT...LOC 1931Z 048DEG 4KT 2880 8106
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley1 follow-up statement
348
WWUS52 KMLB 021951
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
351 PM EDT Tue Aug 2 2022
FLC117-127-022001-
/O.CAN.KMLB.SV.W.0083.000000T0000Z-220802T2015Z/
Seminole FL-Volusia FL-
351 PM EDT Tue Aug 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2886 8105 2879 8098 2865 8111 2877 8123
TIME...MOT...LOC 1951Z 048DEG 4KT 2878 8108
$$
HaleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:45 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 2, 10:45 AM EDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1045 AM EDT Tue Aug 2 2022 .UPDATE... The forecast remains on track today, with a few minor adjustments made to PoPs and the dewpoint temperature over land. The overall trend for today indicates a small chance for some showers along the coast while the sea breeze develops, but the main setup will be a later sea breeze boundary collision over the interior, with storms capable of producing heavy rainfall, frequent lightning, small hail, and gusty winds. Based on current observations, the subtropical ridge axis is situated right over the Treasure Coast, indicating that sea breeze development will begin at the Treasure Coast first and will form north along the rest of the coast later. The 10Z XMR sounding showed a PWAT value of 1.85", indicating more moisture compared to the past couple of days. The 500 mb temperature also was sitting at around -9 C, which further supports the chance for small hail with storms. DCAPE is not very high but water-loaded downdrafts will be capable of producing strong wind gusts up to 55 mph in the stronger storms. There is also light flow at the surface through the mid-levels, meaning slower storm motions, once developed. Once the sea breeze forms, it will begin pushing inland, with a likely boundary collision with the West Coast sea breeze late afternoon into this evening. Current model guidance indicates convection dying down around 10-11pm. Conditions overnight will be dry. Another hot day for the area, with temperatures climbing into the low 90s along the coast and the mid 90s over the interior. With greater moisture in the area, peak heat indices will be between 102- 107. Despite this being just below Heat Advisory criteria, remember to stay dry and hydrated if outdoors, and take breaks inside air conditioned spaces frequently. Also, never leave children or pets in a vehicle unattended. && .AVIATION... VFR expected outside of convection. Light W/SW flow will turn onshore at coastal terminals btwn 16Z-18Z. TSRA will develop as the sea breeze pushes inland with boundary collisions increasing storm coverage at interior terminals aft 19Z. Will likely move TEMPO groups forward an hour or so for the interior and maintain VCTS for coastal terminals for now. There will be some push back to the east coast so TEMPOs may be needed for some of the coastal terminals as well. && .MARINE... Favorable boating conditions this morning through early afternoon. Some isolated thunderstorm development is expected this afternoon as the sea breeze develops and pushes inland. Winds will primarily be out of the S-SE during the day at around 10 kt before shifting to the SW overnight at 5-10 kt. Winds will be slightly higher behind the sea breeze at 10-14 kt. Seas 2 ft, except locally higher due to thunderstorm development. && .PRELIMINARY POINT TEMPS/POPS... DAB 94 74 91 75 / 50 30 50 10 MCO 95 74 94 74 / 70 40 60 10 MLB 91 75 90 77 / 60 30 40 10 VRB 92 72 91 75 / 50 30 40 10 LEE 94 75 92 75 / 70 50 70 20 SFB 95 74 93 74 / 70 40 60 10 ORL 96 77 95 76 / 70 40 60 10 FPR 92 72 90 74 / 50 30 40 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Tollefsen/Kelly
Hazardous weather outlook, Aug 2, 9:58 AM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 958 AM EDT Tue Aug 2 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-030000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 958 AM EDT Tue Aug 2 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will develop this afternoon as the east coast sea breeze pushes inland. Boundary collisions over the interior will produce the best chance for stronger storms with activity lingering into the evening. Conditions are favorable for wind gusts up to 55 mph, frequent lightning strikes, and heavy rainfall. There is a better chance for some of the storms to push back to the east coast but coverage will be highest west of I 95. Move indoors if threatening weather approaches or if you hear thunder. .FLOOD IMPACT... Due to slow storm motions and an increase in moisture, a quick 1 to 3 inches of rainfall will be possible, and produce could lead to temporary flooding of urbanized and low lying areas. .EXCESSIVE HEAT IMPACT... Afternoon heat indices will generally peak from 102 to 107. If outdoors today, make sure to stay hydrated and take plenty of breaks in air conditioned spaces. Also, never leave children or pets in a vehicle unattended. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorms will be capable of producing wind gusts 35 to 45 knots which will affect some inland lakes this afternoon and evening as well as portions of the intracoastal waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances will continue this week, driven by the east coast sea breeze and storm-scale collisions. Higher coverage of afternoon storms will be over interior locations west of Interstate 95. The strongest storms will be capable of producing gusty winds, frequent lightning strikes, and torrential downpours. Afternoon temperatures each day will be in the low to mid 90s with heat index values of 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. BS/SK
In the hours before
Special weather statement, Aug 2, 2:25 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
225 PM EDT Tue Aug 2 2022
FLZ347-447-747-021900-
Southern Brevard Barrier Islands FL-
Northern Brevard Barrier Islands FL-Mainland Northern Brevard FL-
225 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northern Brevard
County through 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm
over northern Merritt Island, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Cocoa, Sharpes, Merritt Island and Kennedy Space Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2838 8074 2840 8075 2840 8076 2854 8080
2858 8064 2842 8062
TIME...MOT...LOC 1823Z 078DEG 6KT 2850 8070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KellySpecial weather statement, Aug 2, 3:05 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
305 PM EDT Tue Aug 2 2022
FLZ058-259-264-021945-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
305 PM EDT Tue Aug 2 2022
...Strong thunderstorms will impact portions of western St. Lucie,
southeastern Okeechobee and western Martin Counties through 345 PM
EDT...
At 304 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Fort Pierce South to 7 miles
west of Palm City. Movement was southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indiantown, J And S Fish Camp, Tradition, Saint Lucie West and First
Data Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2713 8069
2747 8078 2751 8047 2710 8029 2698 8046
2696 8061
TIME...MOT...LOC 1904Z 066DEG 6KT 2743 8051 2714 8039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Aug 2, 3:25 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
325 PM EDT Tue Aug 2 2022
FLZ041-046-022015-
Seminole FL-Inland Volusia FL-
325 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern
Seminole and southeastern Volusia Counties through 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Smyrna Beach, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Orange, New Smyrna Beach, Geneva, Maytown and Lake Harney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2908 8103 2879 8092 2879 8097 2873 8097
2872 8110 2909 8120
TIME...MOT...LOC 1924Z 337DEG 9KT 2899 8103
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:22 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Aug 1, 8:44 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Aug 1, 8:52 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 36 min |
| Aug 1, 8:58 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 23 min |
| Aug 1, 9:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Aug 1, 9:51 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Aug 1, 10:19 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Aug 1, 10:33 PM EDT | Special Weather Statement | MLB | Lake | 27 min |
| Aug 1, 10:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Aug 1, 10:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Aug 1, 11:13 PM EDT | Special Weather Statement | MLB | Osceola | 32 min |
| Aug 2, 2:20 PM EDT | Special Marine Warning | MLB | 55 min | |
| Aug 2, 2:25 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Aug 2, 3:05 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 40 min |
| Aug 2, 3:25 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Aug 2, 6:20 PM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Aug 2, 6:31 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 44 min |
| Aug 2, 6:44 PM EDT | Areal Flood Advisory | MLB | Osceola | 2 hr |
| Aug 2, 6:44 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Aug 2, 6:54 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 111 min |
| Aug 2, 7:04 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Aug 2, 7:10 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.